Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 154, NWS San Angelo, TX

June 6, 2004Fisher County, Jones County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Jun 6, 2004, 12:13 AM CDT for Fisher County, Jones County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 6, 2004, 12:13 AM CDT (05:13 UTC)
Expired
Jun 6, 2004, 1:15 AM CDT
In force
62 min
Issued by
NWS San Angelo, TX
Area
Counties, with a storm outline in the text

Counties Fisher County, TX, Jones County, TX

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 11:45 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 5.2 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2004-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 485 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2004-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
485 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
3647 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 8:03 PM CDT, 4 hours 10 minutes earlier.

Area forecast discussion, Jun 5, 8:03 PM CDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
738 PM CDT SAT JUN  5 2004

.UPDATE...THUNDERSTORMS THAT HAD DEVELOPED ALONG THE DRYLINE/OUTFLOW
BOUNDARY CONVERGENCE AREA OVER THE PERMIAN BASIN ARE ON THE WAY
DOWN. SO HAVE REMOVED MENTIONABLE POPS IN THE FIRST HALF OF THE
PERIOD FOR EVERYWHERE EXCEPT STERLING...IRION AND CROCKETT COUNTIES
WHERE THEY COULD SEE A LITTLE MEASURABLE RAIN...HOWEVER CHANCES OF
THAT ARE BEGINNING TO LOOK MEAGER.

THEN ALL EYES TURN TOWARDS THE PAN HANDLE ONCE AGAIN AS COMPLEX IS
CURRENTLY IN FULL SWING IN THAT AREA AT THIS TIME. THIS ACTIVITY IS
EXPECTED TO ONCE AGAIN MOVE INTO THE AREA 11 PM OR AFTER. WHETHER
OR NOT THE DAMAGING WIND THREAT WILL REMAIN WITH THE ACTIVITY BY
THAT TIME REMAINS TO BE SEEN. HOWEVER DID RAISE POPS FOR THE LAST
SIX HOURS OF THE TONIGHT PERIOD.

ALSO TWEAKED TOMORROW MORNINGS POPS UP A LITTLE ACROSS THE NORTHEAST
ZONES WITH THE REMAINS OF ANY ACTIVITY EXPECTED ACROSS THAT AREA AT
THE BEGINNING OF THE PERIOD.  ALSO LOWERED TONIGHTS MINS A TAD GIVEN
THAT THE DRIER HAS BEEN COOLER AT NIGHT WITH THE PRECIPTIATION AND
ANY OUTFLOW BOUNDARIES THAT PASS THROUGH ANY PARTICULAR AREA.

UPDATED PRODUCTS OUT SHORTLY.

27/BRAZZELL

&&

.PREV DISCUSSION...
A FEW SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ACROSS EASTERN
SECTIONS OF WEST CENTRAL TEXAS THIS AFTERNOON. AIRMASS WAS PRETTY
WELL WORKED OVER BY REMNANTS OF MCS THIS MORNING...BUT REMAINS MOIST
AND UNSTABLE ENOUGH FOR THESE TO CONTINUE TO DEVELOP. WE EXPECT
THUNDERSTORM ACTIVITY THIS AFTERNOON AND EARLY THIS EVENING TO BE
SOMEWHAT LIMITED ACROSS WEST CENTRAL TEXAS.

FURTHER NORTH...THUNDERSTORMS BEGINNING TO DEVELOP THIS AFTERNOON
ALONG SURFACE TROF ACROSS NORTHEAST NEW MEXICO INTO SOUTHWEST KANSAS.
THESE STORMS ARE EXPECTED TO ORGANIZE INTO ANOTHER MCS AND MOVE
SOUTHEAST TONIGHT...THROUGH AT LEAST PART OF WEST CENTRAL TEXAS. WE
WILL PUT HIGHEST POPS ACROSS THE BIG COUNTRY AND TAPER DOWNWARD
TOWARD THE SOUTHWEST.

UPPER AIR PATTERN BEGINS TO CHANGE LATE IN THE WEEKEND AS A TROF
MOVES INTO THE PACIFIC NORTHWEST...FLATTENING UPPER RIDGE OVER THE
WESTERN U.S...AND THEN DIGGING TROF OVER THE FAR WEST. WE CANNOT
RULE OUT SOME DRYLINE ACTIVITY ACROSS WESTERN PORTIONS OF WEST
CENTRAL TEXAS NEXT WEEK...BUT DONT FEEL CONFIDENT ENOUGH AT THIS
TIME TO PUT IN POPS.

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Jun 5, 2:01 PM CDT, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
201 PM CDT SAT JUN 5 2004

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140-
154-155-168>170-061851-
BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX-
FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX-
MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX-
SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX-
TOM GREEN TX-
201 PM CDT SAT JUN 5 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS.

.DAY ONE...

THERE IS A SLIGHT RISK FOR SEVERE STORMS ACROSS ALL OF WEST CENTRAL
TEXAS THIS AFTERNOON AND TONIGHT. A FEW OUTFLOW BOUNDARIES ARE
LOCATED IN WEST CENTRAL TEXAS THIS AFTERNOON. WITH A MODERATELY
UNSTABLE AIRMASS...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP
ALONG THESE BOUNDARIES THROUGH THE AFTERNOON. A FEW STORMS MAY BECOME
SEVERE AND PRODUCE DAMAGING WINDS...ALONG WITH LARGE HAIL.
ADDITIONAL STORM DEVELOPMENT IS EXPECTED TO OCCUR FROM SOUTHEASTERN
COLORADO INTO THE TEXAS PANHANDLE...AS WELL AS EASTERN NEW MEXICO
THIS AFTERNOON. THE STORMS ARE EXPECTED TO ORGANIZE INTO A COMPLEX
AND THEN MOVE SOUTH-SOUTHEAST TONIGHT. THESE STORMS SHOULD REACH THE
BIG COUNTRY AFTER MIDNIGHT. DAMAGING WINDS AND LARGE HAIL WILL BE
POSSIBLE WITH THESE STORMS. LOCALLY HEAVY RAINFALL MAY ALSO OCCUR
WITH THESE STORMS IN THE BIG COUNTRY OVERNIGHT...WITH AMOUNTS OVER AN
INCH POSSIBLE. WITH THE GROUND BECOMING SATURATED FROM RECENT HEAVY
RAINFALL...THE ADDITIONAL RAIN MAY LEAD TO LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...

WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE SUNDAY...MAINLY
ACROSS THE EASTERN THIRD OF WEST CENTRAL TEXAS. WITH AN UNSTABLE
AIRMASS...ONE OR TWO OF THE STORMS MAY BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED ON A LIMITED BASIS THIS AFTERNOON
AND EVENING.

19

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 12:49 AM CDTSevere Thunderstorm WarningSJTNolan56 min
Jun 6, 12:57 AM CDTSevere Thunderstorm WarningSJTTaylor63 min
Jun 6, 1:03 AM CDTSevere Thunderstorm WarningSJTHaskell, Throckmorton72 min
Jun 6, 1:14 AM CDTSevere Thunderstorm WarningSJTJones46 min
Jun 6, 2:16 AM CDTSevere Thunderstorm WarningSJTShackelford, Throckmorton29 min
Jun 6, 6:36 PM CDTSevere Thunderstorm WarningSJTSterling39 min

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.